MAUDE Adverse Event Report: CORDIS US CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47512015M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon of a 150cm saberx014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured and was removed.A non-cordis device was used as replacement to complete the procedure.There was no reported patient injury.The device was inflated to 6 atmospheres (atm) before the anomaly was noted, and the gauge of the indeflator indicated a loss of pressure about 3 seconds after pressure was maintained.The lesion was the superficial femoral artery and femoral popliteal which had severe calcification and occlusion.A contralateral approach was made.After an unknown guidewire crossed, an intravascular ultrasound (ivus) could not cross and the complaint device was used; it crossed and inflated; however, ruptured.The intended procedure was an endovascular thrombectomy (evt).The product was stored and handled according to the instructions for use (ifu).No device damage was noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging or the protective balloon cover, and no difficulty removing any of the sterile packaging components.A contralateral approach was used.The target site vessel characteristics included severe calcification and 100% stenosis, with no acute angle or bifurcation.The vessel characteristics accessing the target site showed no calcification, tortuosity, stenosis, acute angle, or bifurcation.The device maintained negative pressure during preparation and was not put into an acute bend at any point during the procedure.The device did not kink at any time during the procedure, and no anomalies were noted after the device was delivered to the lesion.The device was able to be removed easily from the patient and was removed intact in one piece.The contrast to saline ratio was 1:2.The same indeflator was used successfully with other devices.No anomalies were noted while inflating the device with positive pressure, and there was no anomaly that prevented the device from inflating.No resistance was met while withdrawing the device from the vessel, into the guide catheter, or through the sheath or introducer guide.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 2306278337 presented no issues during the manufacturing process that can be related to the reported event.The reported event of ¿balloon burst at/below rbp¿ could not be evaluated since the device was not returned for evaluation.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.The reported severe calcification and complete occlusion of the artery may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 150cm saberx014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured and was removed.A non-cordis device was used as replacement to complete the procedure.There was no reported patient injury.The device was inflated to 6 atmospheres (atm) before the anomaly was noted, and the gauge of the indeflator indicated a loss of pressure about 3 seconds after pressure was maintained.The lesion was the superficial femoral artery and femoral popliteal which had severe calcification and occlusion.A contralateral approach was made.After an unknown guidewire crossed, an intravascular ultrasound (ivus) could not cross and the complaint device was used; it crossed and inflated; however, ruptured.The intended procedure was an endovascular thrombectomy (evt).The product was stored and handled according to the instructions for use (ifu).No device damage was noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging or the protective balloon cover, and no difficulty removing any of the sterile packaging components.A contralateral approach was used.The target site vessel characteristics included severe calcification and 100% stenosis, with no acute angle or bifurcation.The vessel characteristics accessing the target site showed no calcification, tortuosity, stenosis, acute angle, or bifurcation.The device maintained negative pressure during preparation and was not put into an acute bend at any point during the procedure.The device did not kink at any time during the procedure, and no anomalies were noted after the device was delivered to the lesion.The device was able to be removed easily from the patient and was removed intact in one piece.The contrast to saline ratio was 1:2.The same indeflator was used successfully with other devices.No anomalies were noted while inflating the device with positive pressure, and there was no anomaly that prevented the device from inflating.No resistance was met while withdrawing the device from the vessel, into the guide catheter, or through the sheath or introducer guide.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key22031904
Report Number1016427-2025-00038
Device Sequence Number13123295
Product Code LIT
UDI-Device Identifier20705032089811
UDI-Public(01)20705032089811(17)260731(10)2306278337
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number47512015M
Device Lot Number2306278337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown